Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having bloating, gas, urge to go to toilet, loose and semi solid stool. What does stool test indicate?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1770 Questions
Question
Hello Dr.
I am 53 male into a travelling job. I had been eating at dhabas etc. too although vegetarian. i dont smoke or drink.
I have been having dysentry symptoms like bloating, gas, frequent urge to go to toilet , loose and semi slid stool. never satisfying with that stomach has got empty. for some weeks i feel ok but symptoms come back when i eat out or overeat. I dont have pain in abdoman.



my stool test done yesterday says:
no pus
no mucos
no blood
no parasite
no ova
cyst: E. histolytica (+)
no trpophozoits
pus cess 1-2
no RBC
vegetable fibres present (+)
no fat globules
bacteria present (+)
Stool Occult Bllod (FOBT) Negative
my KFT, LFT , CBC done 6 months back were ok. USG done one year back said mild fatty lever , rest ok.
Please advice if it is something serious and how can i treat myself.
Thanking You


Posted Thu, 20 Jun 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 40 minutes later
Hi
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

Since you are having the habit of eating in Dhabas, you are the at the risk of getting infections as evidenced by the stool test report. It is showing cysts of Entameba histolytica. You need to get treated with medication like diloxanide furoate ( 500mg three times a day for 10 days).

You are also having dyspeptic symptoms. Get your blood glucose level checked and also get an upper GI endoscopy done.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Having bloating, gas, urge to go to toilet, loose and semi solid stool. What does stool test indicate? 23 minutes later
Thank you Dr. very much.

My blood sugar levels are checked fasting , PP and Hb1C and all are normal.

I have following querries:
1) can i take this medicine of my own or under supervision of a Dr.?
2) are these two conditons (presence of E Histolytica and dyspeptic symptoms)serious and life threatening? I am scared
3) How can I manage my eating during travelling?

Kindly advice

Thank you once again Sir

XXXXXX
 
 
Answered by Dr. Ratnakar Kini 3 minutes later
Hi XXXXXXX
You can take that medication after consulting your doctor.
No, these are not life threatening.

Always eat in good restaurants. Eat food that are served hot. Drink packaged/boiled water.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Having bloating, gas, urge to go to toilet, loose and semi solid stool. What does stool test indicate? 12 days later
Hello Dr

I consulted my GP and he asked me to take Fasigyn-DS one each in morning n evening for 5 days . I have now taken it for 2 days so for.

I am having low grade fever upto 100 deg F which goes off when I take Dolopar and fever comes back after 10-12 hours.

I have no pain in abdoman only tenderness under left rib cage.

My stool which was watery (I go 2-3 times in the morning) is now semi solid.

I got stool tested again today.

it shows color brown
consistency semi solid
pus nil
mucus present
blood nil
parasite nil

ova nil
cyst nil
trophozoits nil
pus cells 1-3
RBC nil
vegetable fibres present
Fat globules nil
bacteria present
FOBT negative

my querries are:

1) for fever my GP is treating me for viral by giving M-Cin
and Relent for last 2 days but fever seems to come back. is it because of some serious problem related with stomach?
2) presence of pus cells in stool something serious?
3) Am I getting right treatment for presence of E Hystolytica which was present in my previous stool report?
why it is not present in todays report?
4) Can I get USG of upper abdoman dome tomorrow morning in this feverish condition?

I am getting worried
Thank You very much sir

XXXXXXX



 
 
Answered by Dr. Ratnakar Kini 3 hours later
Hi,
1. Viral fever may last for 3-5 days or may be even a little longer. Continue the medications you have been taking. It is not related to your stomach issue.

2. Presence of pus cells indicate you might be having colitis ( inflamed colon).

3. Fasigyn DS alone may not be sufficient. You may have to take the medication I have mentioned above. May be you do not have EH cyst any more. That's why it is not shown in the test.

4. Yes you can have an ultrasound scan done in the morning .

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Having bloating, gas, urge to go to toilet, loose and semi solid stool. What does stool test indicate? 13 minutes later
Thanks Dr.

1) Should I complete the 5 day course of Fasigyn DS and then start medicine prescribed by you?
2) What can I do for Colitis?

sorry for bothering you

Thanks again
XXXXXX


 
 
Answered by Dr. Ratnakar Kini 2 minutes later
Hi,
1. You can take both together.
2. You are recovering from colitis and Fasigyn will take care of it.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor